Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 253, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 12, 2013, 8:09 PM EDT for Henry County, Spalding County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 8:09 PM EDT (00:09 UTC)
- Expired
- Aug 12, 2013, 9:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Henry County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 27 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS52 KFFC 130009
SVRFFC
GAC151-255-130100-
/O.NEW.KFFC.SV.W.0253.130813T0009Z-130813T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENRY COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 900 PM EDT
* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SUNNY
SIDE...MOVING NORTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMPTON AND MCDONOUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3330 8440 3332 8438 3335 8439 3336 8435
3344 8435 3343 8430 3347 8429 3348 8428
3349 8417 3349 8412 3335 8404 3332 8407
3323 8419 3326 8440
TIME...MOT...LOC 0010Z 187DEG 16KT 3336 8428
$$2 follow-up statements
851
WWUS52 KFFC 130032
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT MON AUG 12 2013
GAC151-255-130100-
/O.CON.KFFC.SV.W.0253.000000T0000Z-130813T0100Z/
SPALDING GA-HENRY GA-
832 PM EDT MON AUG 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN HENRY AND NORTHERN SPALDING COUNTIES...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR TOWALAGA...MOVING EAST AT 20
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALKER
MILL...LUELLA...BLACKSVILLE...LOCUST GROVE AND MCDONOUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3332 8438 3335 8439 3336 8435 3340 8433
3346 8410 3335 8404 3323 8419 3326 8440
3330 8440
TIME...MOT...LOC 0032Z 248DEG 17KT 3333 8422
$$542
WWUS52 KFFC 130042
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT MON AUG 12 2013
GAC151-255-130052-
/O.CAN.KFFC.SV.W.0253.000000T0000Z-130813T0100Z/
SPALDING GA-HENRY GA-
842 PM EDT MON AUG 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY AND NORTHERN
SPALDING COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3332 8438 3335 8439 3336 8435 3340 8433
3346 8410 3335 8404 3323 8419 3326 8440
3330 8440
TIME...MOT...LOC 0042Z 248DEG 17KT 3335 8417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:41 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 12, 7:41 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 741 PM EDT MON AUG 12 2013 .UPDATE... HIGH PRESSURE REMAINS SITUATED ACROSS MUCH OF THE WESTERN CWFA THIS EVENING...WITH A LEE TROUGH IN THE EAST. MAINLY OUTFLOW DRIVEN CONVECTION CONTINUES THIS EVENING. THE ATMOS REMAINS UNSTABLE...BUT ACTIVITY SHOULD BEGIN TO DIMINISH IN STRENGTH AND COVERAGE WITH THE LOSS OF HEATING. HAVE UPPED POPS ACROSS CENTRAL GA TO REFLECT CURRENT RADAR TRENDS. HAVE ALSO TWEAKED HOURLY TEMPS/DEWS. && .PREV DISCUSSION... /ISSUED 325 PM EDT MON AUG 12 2013/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... UPPER HIGH REMAINS IN PLACE OVER THE SOUTHEAST...WHILE AN UPPER LOW REMAINS OVER SOUTHEAST CANADA. AS THE SHORT TERM PROGRESSES...A SHORTWAVE ROUNDING THE BASE OF THE LOW WILL DEEPEN THE TROUGH... FORCING THE UPPER HIGH TO RETROGRADE BACK TOWARD TE SOUTHERN PLAINS. AS THE UPPER TROUGH DEEPENS...IT WILL PUSH A FRONT AHEAD OF IT INTO THE SOUTHEAST...MAKING IT INTO CENTRAL GEORGIA BY THE END OF THE SHORT TERM. SYNOPTIC GUIDANCE IS IN REASONABLE AGREEMENT...THOUGH THE NAM IS ON THE STRONG SIDE OF SOLUTIONS. GFS AND ECMWF PRETTY CLOSE WITH THE EXCEPTION OF SOME CONVECTIVE FEEDBACK ON THE GFS. WITH PW VALUES REMAINING NEAR 2 INCHES AND WITH VERY WEAK WESTERLY FLOW ALOFT...SCATTERED TO WIDESPREAD CONVECTION WILL CONTINUE THIS AFTERNOON AND EVENING...FORCED MAINLY BY DIURNAL HEATING AND WEAK RIPPLES IN THE FLOW ALOFT. SHOULD SEE A DIURNAL LULL TONIGHT BUT AS THE SURFACE FRONT APPROACHES SHOULD SEE AN INCREASE IN ACTIVITY TUESDAY MORNING. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...MAIN THREAT BOTH WITH TONIGHT AND TOMORROW WILL BE BRIEF HEAVY RAIN AND OF COURSE OCCASIONAL LIGHTNING. LUCKILY THERE IS ENOUGH FLOW ALOFT TO KEEP STORMS MOVING...ALBEIT SLOWLY...BUT THERE IS ALWAYS THE POSSIBILITY THAT A STORM MAY GET STUCK ON TERRAIN. HOWEVER...WITH THE FRONT IN THE VICINITY ON TUESDAY ISOLATED DAMAGING WIND GUSTS CANNOT BE RULED OUT. TOOK A BIAS-CORRECTED BLEND FOR TEMPERATURES WITH ONLY MINOR ADJUSTMENTS. HIGHS TOMORROW SHOULD BE COOLER THAN TODAY BUT THEN AGAIN THAT MAY DEPEND ON HOW MUCH IT RAINS THIS AFTERNOON...WHICH WOULD OF COURSE KEEP TEMPS DOWN. IN ANY CASE...FOR THE MOST PART THROUGH THE SHORT TERM TEMPS SHOULD BE AT TO JUST SLIGHTLY BELOW NORMAL...WITH THE BEGINNING OF A COOLING TREND TOWARD THE END OF THE PERIOD. AS THE DEEP UPPER TROUGH DIGS TOWARD THE EASTERN SEABOARD...HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT. THIS IS JUST BARELY HINTED AT WITH SLOWLY LOWERING DEWPOINTS LATE IN THE PERIOD AND COOLER LOWS FOR TUESDAY NIGHT...BUT MORE IMPORTANTLY WITH THE CONFLUENT FLOW ALOFT...ONCE THE APPROACHING HIGH CLEARS THE APPALACHIANS...IT WILL BEGIN TO RIDGE DOWN THE EASTERN SEABOARD IN A HYBRID CAD SETUP. AGAIN...THROUGH THE SHORT TERM WE SEE ONLY THE BEGINNING HINTS OF THIS...BUT WITH SIGNIFICANT IMPACTS INTO THE EXTENDED. TDP LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... SOME TWEAKS MADE TO POPS TO ACCOUNT FOR BETTER POSSIBILITY OF CONVECTION CLOSER TO FRONT WEDNESDAY NIGHT THROUGH FRIDAY. OTHERWISE CURRENT EXTENDED FORECASTS LOOK ON TRACK. PREV DISCUSSION... /ISSUED 406 AM EDT MON AUG 12 2013/ LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... GFS AND ECMWF MODELS ARE IN GENERAL AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD. A COLD FRONT FROM THE MID ATLANTIC STATES THROUGH THE TN VALLEY SHOULD GRADUALLY MOVE SOUTH INTO GA WEDNESDAY THROUGH THURSDAY. THE VERY MOIST TROPICAL AIRMASS OVER GA...PWS AROUND 2 INCHES...WILL COMBINE WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING OVER AND PARALLEL TO THE FRONTAL BOUNDARY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. A BROAD UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION IS EXPECTED TO DEEPEN OVER THE MS RIVER VALLEY THURSDAY THROUGH SUNDAY. AS THIS OCCURS THE SURFACE FRONT SHOULD REMAIN NEARLY STATIONARY OVER SOUTH GA. THE CLOUDY AND WET PATTERN SHOULD CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY OVER THE STATE THURSDAY THROUGH SUNDAY. SIGNIFICANT QPF AMOUNTS UP TO 3 INCHES CAN BE EXPECTED OVER CENTRAL GA DURING THE END OF THE WEEK WITH AROUND 1 INCH OVER NORTH GA. NEAR SEASONAL TEMPERATURES ON WEDNESDAY WILL LOWER 5 TO 10 DEGREES BELOW NORMAL DURING THE DAY THURSDAY THROUGH SUNDAY DUE TO CLOUDS AND RAIN. 16 && .AVIATION... 00Z UPDATE... OUTFLOW DRIVEN CONVECTION CONTINUES ACROSS CENTRAL GA THIS EVENING. ACTIVITY SHOULD DIMINISH IN COVERAGE AND STRENGTH WITH THE LOSS OF HEATING. WILL KEEP TEMPO GROUP IN ATL UNTIL 02Z. MODELS ARE PROGGING MVFR CIGS OVERNIGHT...AND 18Z NAM12 SOUNDINGS DO SUPPORT THIS. DIURNALLY DRIVEN CU/CONVECTION AGAIN TOMORROW. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON OVERNIGHT CIGS. HIGH CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 90 70 86 / 60 60 30 40 ATLANTA 72 87 70 86 / 60 60 30 40 BLAIRSVILLE 68 84 64 81 / 40 60 40 40 CARTERSVILLE 70 87 68 86 / 50 60 40 40 COLUMBUS 74 91 73 90 / 60 50 30 40 GAINESVILLE 71 86 70 84 / 50 60 40 40 MACON 71 91 71 89 / 60 50 30 40 ROME 71 87 68 86 / 40 60 40 40 PEACHTREE CITY 71 87 70 87 / 60 60 30 40 VIDALIA 75 93 73 87 / 50 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && .UPDATE...NLISTEMAA
Hazardous weather outlook, Aug 12, 12:42 PM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1242 PM EDT MON AUG 12 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131645- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1242 PM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS POSSIBLE OVERNIGHT. THE GREATER CHANCES WILL BE ACROSS NORTH GEORGIA AHEAD OF A COLD FRONT. WEATHER HAZARDS EXPECTED... FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING. DISCUSSION... A COLD FRONT OVER THE TENNESSEE VALLEY WILL GRADUALLY APPROACH NORTH GEORGIA THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DIURNAL HEATING AND A VERY MOIST TROPICAL AIRMASS TO PRODUCE THUNDERSTORMS LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WEATHER HAZARDS EXPECTED... FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING. DISCUSSION... A FRONTAL BOUNDARY SHOULD MOVE INTO NORTH GEORGIA BY WEDNESDAY AND SETTLE OVER SOUTH GEORGIA BY THURSDAY. THIS SURFACE BOUNDARY COMBINED WITH UPPER LEVEL DISTURBANCES AND TROPICAL MOISTURE WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE CENTRAL SECTIONS OF THE STATE. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR POTENTIAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 12, 7:04 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 5 SSW CLEVELAND 34.53N 83.80W
08/12/2013 WHITE GA EMERGENCY MNGR
WHITE COUNTY EMA RELAYED A REPORT OF WATER OVER THE
ROAD...UP TO 8 INCHES OF WATER OVER HWY 115. THE EMA ALSO
REPORTED A COUPLE OF CULVERTS WERE WASHED OUT ON HWY 284
OFF OF 115. RADAR ESTIMATED THAT UP TO 4 INCHES FELL IN
THIS AREA.
&&
AGIBBSSpecial weather statement, Aug 12, 7:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT MON AUG 12 2013
GAZ042-044-053-054-122345-
713 PM EDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...
COWETA...FAYETTE AND FULTON COUNTIES UNTIL 745 PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO 10 MILES WEST OF MORELAND...
MOVING EAST AT 25 MPH. TREES CAN COME DOWN EASILY WITH ALREADY WET
SOIL. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH
THESE STORMS. THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY!
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COWETA...FAYETTE AND FULTON COUNTIES THROUGH 745 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLANT YATES...
WHITESBURG...ARNCO-SARGENT...DUNAWAY GARDENS...ROSCOE...NEWNAN...
MADRAS...MORELAND...THOMAS CROSSROADS...PALMETTO...CANNONGATE...
SHARPSBURG...TYRONE...PEACHTREE CITY AND TURIN.
&&
LAT...LON 3358 8463 3341 8457 3329 8461 3325 8488
3337 8482 3334 8497 3350 8497
TIME...MOT...LOC 2313Z 255DEG 24KT 3348 8487 3336 8484
3325 8489Special weather statement, Aug 12, 7:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 744 PM EDT MON AUG 12 2013 GAZ072-073-082>084-130015- 744 PM EDT MON AUG 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN TWIGGS...JONES...WILKINSON...BALDWIN AND BIBB COUNTIES UNTIL 815 PM EDT... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FRANKLINTON...MOVING EAST AT 10 MPH. TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM. THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY! WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... JONES...WILKINSON...BALDWIN AND BIBB COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DRY BRANCH... FRANKLINTON...CROSS KEYS...GRISWOLDVILLE...MOUNTAIN SPRINGS AND MYRICKS MILL. && LAT...LON 3296 8334 3276 8334 3275 8360 3287 8361 TIME...MOT...LOC 2343Z 250DEG 10KT 3282 8351
Special weather statement, Aug 12, 7:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT MON AUG 12 2013
GAZ055-057-130015-
746 PM EDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN HENRY AND CLAYTON COUNTIES UNTIL 815 PM EDT...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BONANZA...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
HENRY AND CLAYTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE IRONDALE...JW SMITH RESERVOIR...BONANZA...
ATLANTA MOTOR SPEEDWAY...LOVEJOY...LAKE SPIVEY...HAMPTON...EAGLES
LANDING...FLIPPEN...BLACKSVILLE AND MCDONOUGH. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3350 8442 3351 8441 3353 8421 3342 8410
3334 8421 3334 8425 3335 8425 3335 8436
3336 8440 3341 8439 3343 8440 3345 8438
3347 8438
TIME...MOT...LOC 2347Z 279DEG 13KT 3345 8435Special weather statement, Aug 12, 7:49 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT MON AUG 12 2013
GAZ056-130015-
749 PM EDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING COUNTY UNTIL 815 PM EDT...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRIFFIN...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SPALDING COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE EXPERIMENT...HIGHLAND MILLS...GRIFFIN AND WALKER
MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3328 8432 3332 8415 3330 8412 3325 8412
3320 8413 3320 8432
TIME...MOT...LOC 2350Z 254DEG 14KT 3324 8422Local storm report, Aug 12, 8:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SHARPSBURG 33.34N 84.65W
08/12/2013 COWETA GA PUBLIC
TREES DOWN NEAR THOMAS CROSSROADS. POWER ALSO REPORTED
OUT.
&&
GWETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:14 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 31 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Aug 13, 4:41 PM EDT | Special Weather Statement | FFC | Pulaski | 34 min |
| Aug 13, 6:22 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Aug 13, 6:48 PM EDT | Special Weather Statement | FFC | Coweta | 42 min |
| Aug 13, 7:30 PM EDT | Special Weather Statement | FFC | Coweta | 45 min |
| Aug 13, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Meriwether, Spalding | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.